Has anyone become sensitive to ibuprofen etc when they used to be ok with it?

Just curious if anyone has developed a sensitivity when they were ok with NSAIDs before?

Thought I was fine with it, but have had this flare-up for nearly two weeks now, using loads of reliever, slower walking etc - I feel I'm slipping back to how I used to be with no control at all. I wondered about it being related to taking ibuprofen then diclofenac for a shoulder problem, but the timing didn't quite work and things are almost worse now I'm off it (off for 2 days now).

Wondering though if you could develop a sensitivity which would mean it didn't settle down immediately after you stopped? Will ask cons next week, charting it all in my PF and symptoms diary. No point seeing GP really, nothing he can do and as I'm seeing cons next week will have to hold out till then, but curious to see if anyone had any experience of this?

I am so hoping it's not that as NSAIDs work really well for me when I need them! Not that often but it's good when my ribs play up.

6 Replies

  • intresting have noticed I am becoming more senstive to naproxin recently not sure why

    as used to be ok with it

  • Yes,I was ok on them years ago but since started with asthma a few years ago carnt take them now as my lungs go splat xxx

  • Yes!! I only developed asthma about 7 years ago, before then I was fine with all medications. Since developing asthma, I can't take aspirin or ibuprofen, and because of that I avoid all other NSAIDs. Very strange how an allergy can just appear!!

    Although, if your flare up is caused by the ibuprofen and/or diclofenac, you'd expect it to be improving now you've been off them for 2/3 days......

  • Heat pads help and water bottles.I use a tens Machine but you would need check that with doctor or physio as not suitable for a few medical conditions eg epilepsy and circulation probs etc. I carnt take anti inflam's xxx

  • Thanks everyone! Yes I would have expected it to get better if it were that too, but oh no! That was why I wondered if anyone else had experience of developing this. The weird thing is that I used to be asthmatic, was fine with them, have been asthmatic again this time for over 2 years, have been fine with them, so why now?!

  • worsening of asthma symptoms by causing bronchospasm (narrowing of airways) is one of the side effects of ibuprofen and in the information regarding it, it also mentions that if you are asthmatic use it with caution.

    just something to bare in mind you may find it on quite a few other medications :)

You may also like...